MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 5552003
Medical Device Problem Codes Unsealed Device Packaging (1444); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject product found a hair like foreign matter caught in the package seal resulting in partial exposure of the material on both side of the tyvek lid seal.When the package was opened and the foreign matter was removed, a impression in the seal residual was visible in the lid seal where the foreign matter was located, which could result in compromised sterility.A three year review of complaint history for the product family found this to be the first complaint reported for the subject lot of (b)(4) units manufactured in february of 2017 and the first complaint of foreign matter found in the packaging seal area.This occurrence is being reviewed with the manufacturing facility.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
Information as reported by the customer contact: a package of davol x-stream tubing was brought to me with a hair sterilized in the package.The hair is actually caught in the seal of the package, so it is both inside and outside of the package.

Brand Name
X-STREAM LAPAROSCOPIC IRRIGATION SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6600867
Report Number1213643-2017-00329
Device Sequence Number767716
Product Code GCJ
UDI-Device Identifier00801741010101
UDI-Public(01)00801741010101(17)200128(10)JUBPF258
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Catalogue Number5552003
Device Lot NumberJUBPF258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1